Mathematics and Statistics Faculty Publications

Title

Analysis and Convergence of a Covolume Method for the Generalized Stokes Problem

Author(s)

S. Chou

Document Type

Article

Abstract

We introduce a covolume or MAC-like method for approximating the generalized Stokes problem. Two grids are needed in the discretization; a triangular one for the continuity equation and a quadrilateral one for the momentum equation. The velocity is approximated using nonconforming piecewise linears and the pressure piecewise constants. Error in the norm for the pressure and error in a mesh dependent norm as well as in the norm for the velocity are shown to be of first order, provided that the exact velocity is in and the true pressure in . We also introduce the concept of a network model into the discretized linear system so that an efficient pressure-recovering technique can be used to simplify a great deal the computational work involved in the augmented Lagrangian method. Given is a very general decomposition condition under which this technique is applicable to other fluid problems that can be formulated as a saddle-point problem.

Publication Date

1997

Publication Title

Mathematics of Computation of the American Mathematical Society

Volume

66

Issue

217

Start Page No.

85

End Page No.

104

ISSN

0025-5719

DOI

10.1090/S0025-5718-97-00792-8